Journal of

GEOsciences

  (Formerly Journal of the Czech Geological Society)

Original Paper

RB Blodgett, Jiří Frýda, GDJ Stanley

Delphinulopsidae, a new neritopsoidean gastropod family from the Upper Triassic (Upper Carnian of lower Norian) of the Wallowa terrane, northeastern Oregon

Journal of the Czech Geological Society, volume 46 (2001), issue 3-4, 307 - 318


  Abstract

Three new neritopsoidean gastropods, Paradelphinulopsis vallieri gen. et sp. nov., Spinidelphinulopsis whaleni gen. et sp. nov., and Wallowanerita newtonae gen. et sp. nov., are described from the Martin Bridge Formation of northeastern Oregon. These species come from late Carnian or early Norian age strata ofthe Spring Creek Locality in Hells Canyon. The new genera are placed in the new family Delphinulopsidae, belonging to the superfamily Neritopsoidea. This new family also includes the genera Dephinulopsis and Seisia. The Delphinulopsidae represents a distinctive Middle to Late Triassic group of neritopsoideans characterized by a rapidly expanding shell and a strongly developed plate-like septum extending into the aperture from the inner lip. The group is characteristics for warm tropical seaways of the Middle to Late Triassic, including the classical Tethyan regions of Europe, as well as southern China, Oregon, and southern Alaska. Close paleobiogeographic affinities are noted between the Late Triassic gastropod fauna of the Wallowa and Wrangellia terranes, including the sharing of two of the new species described here. On the basis of their closely similar faunas (60 % of the Wrangellian species from Green Butte are also found in the coeval Spring Creek fauna), we believe that these two terranes were in close reproductive communication in the tropics of the Panthalassa Ocean.

Journal of Geosciences, Published by © Czech Geological Society, with support from the Czech Geological Survey.
Webdesign inspired by aTeo. Hosted at the server of the Institute of Petrology and Structural Geology, Charles University, Prague.
ISSN: 1803-1943 (online), 1802-6222 (print)
email: jgeosci(at)jgeosci.org
cover_rotated.gif, 15kB

SNIP (Scopus, 2015): 0.700

IF (ISI, 2015): 1.326

Policy: Open Access

ISSN: 1802-6222

E-ISSN: 1803-1943